Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Having on and off itchy legs and noticed white spots after scratching. What is cause and treatment?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
My legs has been itchy on and off and more for the past 4 months and white spots appears after I scratch it. What is it, causes and treatment?
My email address: YYYY@YYYY
Posted Tue, 30 Oct 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 3 hours later
Hey there.
Itchy legs @ 70..hmm..causes can be many.
Have you been outdoors a lot recently?
4 months is a long time..are there red dots that appear & when scratched, leave the white spots? Why the aches & pains..are you taking any medications that as a side effect may be causing this itch?
Is there anyone else with a similar problem in your habitat?
Any pets contributory?
The white spots are most likely what we term"post -inflammatory hypopigmentation" & will get better with time....however, when we have figured what the itch is due to, then the treatment will fall in place.
Have you done any blood tests recently especially serum creatinine, Urea, liver function tests, Diabetes status?
please do answer & will get back to you
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Follow-up: Having on and off itchy legs and noticed white spots after scratching. What is cause and treatment? 15 hours later
No pets, living on my own.
Taking glucosamine, Vit, D, E, C, Omega 3 for (brain)
On Hydrodiuril for edema of legs, Premarin since 1988 after I had total Hysterectomy and Rabeprazole for my acidic stomach.
I had this itchiness last year too and disappeared around November.
I had blood sugar done and according to the Dr. it is ok.
I had history of eczema on my early years and my family has same. My Dr. just gave me Atarax for itchiness, but only make me sleep and I scratch again.
I use Eucerine for my lotion and Eucerine with 10% urea in between when I itch continuously. At timesI use Clobetasol ointment.
I just thought this is getting too long now and I just wish it will stop. I have been taking histamine in the morning and night if I can't sleep.
Anyway, thank you for your other recommendation. I will ask my Dr. to test my urea and liver function test. If you have any other suggestions, I would be glad to use it.
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
Thanks for all the clarifications. continue with the antihistamines..preferably use one with fexofenadine180mg molecule that will work for 24 hrs sans sedation.
Suggest 10% crotamiton lotion (brand name Eurax in certain parts) to be applied twice/daily from the neck below to the entire body & more on the legs..leave on for sometime before applying clothes. Alternatively, you may sprinkle a little water on your skin & apply this atop to 'hydrate' the skin better. Do the tests i suggested just to rule out anything missed. Even if no pets, do use a flying/crawling insectiside & spray all your surroundings , close all doors for an hour, then air the home for an hour all the time being away.
With these 3 steps, you should be in the clear & stay itch-free.
Dont sure it will all be fine. Relax..sometimes if the mind does not 'see', then the 'feeling' goes away..keep yourself busy doing the things you love most!
Cheers & if done here, do close the query, give us a healthy rating/review & feel free to check in anytime at a later date in 1-2 weeks with all the results. In the interim, closure does help! Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor